my friend has had me take her to the ER for pain in her knee, when the pills run out, cried that her neck hurt, went back to the ER when those pills are gone back for low back pain this time they did not give her the shot of morphin the did the other times, and sent her home with flexeral and told her to take tylonol, she went back the very next day and saw a different doc at the ER and got more pain pills and was told to see her doc. she has not went to her reg doc. and go very mad at me for not taking her to the doc this morning, and said i dont care about her, and she is very hurt that i did that to her, i am worried she is drug seeking and only goes to the ER when her pills run out, or could she really have all these problems? i need some advise please
It is hard to say.. Can only speak for myself, and I have been there done that.. Have you tried to talk to her? Ask her if this is what is happening. explain to her you care about her.. See what she says...
Does your friend have a leginimate medical condition that would cause her to have pain in all these areas? How many days in between the visits to the ER?Does she have you take her to different hospitals or different pharmacies to get her scripts filled?
4 visits in 3 months 2 different hospitals, and a different pharmacy every time, she gets 60 lortab from the doctor she sees for fibromyalgia, when that is gone she goes to the ER b/c he wont give her anymore that 60 is supposed to last for one month. the thing is when i met her i had just been diagnosed with fibromyalgia, and had open back surgery 2 years earlyer and take pain meds for back pain, i would tell her my symptoms then a little while later she had the same symptoms and would act like she forgot that thats what i told her, i let it go for a while but its getting to the point i want to say something but cant, when i ask her what the doctor said she will just say he was rude and diident care or something like that. and then theres the phone call shes crying and in pain and could i lone her a pill tell hers get filled, and i feel bad cuz i know what its like to be in pain so i give her one but they add up and i end up running out and am in pain my self. i dont want her to be mad at me , the last time i said anything even close to that she blew up, help
She blew up because addicts do not like to be confronted about their problem, especially since she is probably still in denial. Different pharmacies and different physicians = drug seeking. Takes one to know one and I see it. Drug seekers have to go to different sources because the original source (doc) knows how many shes been prescribed and that she's taking more. That jeopardizes his license to prescribe narcs, so they get suspicious usually with good reason.
Another distressing possible repercussion about doc shopping is, depending on what state you are in, they may have a way to tell how many narcotic scripts she is getting per month. I found out right after i stopped that my state was implementing a tracking system. Also, illegally obtaining or obtaining under false pretense (however they word it) is a FEDERAL crime.
I would suggest that you explain to her that you are "catching on". Offer to help by supporting her. See if she will sign up here or go to an NA meeting. If she gets mad or wont do it, you cant make her, but you will have to decide if you want to keep enabling her. Its not in her best interest for you to help her get drugs or give her your drugs. Especially since you have legit pain and are taking yours as prescribed.
One thing that surprises me is how many she can get from the ER. Here they will give you a small amount and refer you back to your regular provider.
I wish you and her the best. I know how stressful and desperate it feels to be in her position. Shes lucky to have a friend like you who cares. You deserve a big ole pat on the back (or hug in my neck of the woods) Kudos to you!
i am going to have to say it sounds like she is an addict....as i have done similiar things myself. please see if she will look at this forum or consider help of any sort before it ruins her life any further! she is lucky to have a friend like you!
Yes, I believe she is addicted to the pills. It's not an easy place to be. Don't be confrontational with her. It will only push her away. Understand she is probably more down on herself than anyone else ever will be, but breaking through that wall to get help will depend on how bad she wants help. Being addicted is a scary place to be. She needs the pills to feel normal now, and without them the world is an impossible place to handle. Don't push too hard or she will run far. Remember that she is not herself right now. The drugs have altered brain chemistry, so she really has become someone else.
thank you all soo much for all the great advice, i will do my best to be there for her, and to MisDemeanor your awsome thanks for everything you rock!!!! i'll be back to let you know how it goes, stay strong all. later
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.